"Steven is our 33-year-old son," Chris says. "He had been taking Adderall [for ADHD] for years. He missed a dose—or he thought he did—so he doubled up on it. After that, he started having blurry vision, flu-like symptoms and achy joints. Steven got himself to a health center in Colorado, where he immediately had a seizure. They rushed him to the hospital in an ambulance. At the hospital, he had a stroke and another seizure. He spent two months in the hospital, in the intensive care, neurotrauma unit. We just got him back to Illinois where he is presently living in a nursing home.
"The stroke happened in February of this year. Steven had to have brain surgery while he was in the hospital. Doctors had to open up the back of his head and take out 20 percent of his cerebellum and part of his upper vertebrae in order to save his life because there was so much swelling.
READ MORE ADDERALL LEGAL NEWS
"At that age—it's just not something you expect to see for someone so young.
"Every other possible cause for the stroke has been ruled out. They can't find any cause for it, other than that he was on Adderall and it has a risk of potential strokes. He felt sick just a few days after taking the extra dose.
"If people are considering taking Adderall for a medical problem, they should consider all the risks and warnings about what can happen. This is not something you expect for a young person."